# SDR CA000714037

- Difficulty date: June 14, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 6,676 hours
- Engine: Lyc O320E2A
- Propeller: Snsnch 74DM
- System (JASC): 7160 · Engine Air Intake System
- Part: Screw
- Part number: 6367400
- Condition: Worn
- Location: Thumb Screw
- Component: Thumb Screw, Piper, 6577800
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE RETAINING BOLT FOR THE AIR FILTER HOUSING BACKED OFF FROM THE TORQUED POSITION AND ALLOWED THE HOUSING TO MOVE FORWARD AND STRIKE THE PROPELLER DURING FLIGHT.  A VIBRATION WAS FELT BY THE PILOT AND HE RETURNED THE AIRCRAFT TO BASE AND LANDED SAFELY.  MAINTENANCE INSPECTION REVEALED THAT THE FIBER LOCK ANCHOR NUT IN THE AIR FILTER HOUSING WAS IN WORN CONDITION WITH LITTLE OR NO LOCK FEATURE REMAINING.  A FLEET CAMPAIGN TO CHECK ALL SIMILAR INSTALLATION IS IN PROGRESS.  (ENGINE/PROP REMOVED FOR REPAIR.)
